Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2012  |  Volume : 44  |  Issue : 4  |  Page : 531--532

Phenobarbital induced Stevens-Johnson syndrome in a child

Sumit Gaur1, Rupali Agnihotri2 
1 Department of Pedodontics and Preventive Dentistry, Manipal College of Dental Sciences, Manipal University, Manipal, Karnataka, India
2 Department of Periodontics, Manipal College of Dental Sciences, Manipal University, Manipal, Karnataka, India

Correspondence Address:
Rupali Agnihotri
Department of Periodontics, Manipal College of Dental Sciences, Manipal University, Manipal, Karnataka
India

Phenobarbital, an antiepileptic agent has numerous adverse reactions including Stevens- Johnson syndrome (SJS), a rare medical emergency. A 12-year-old male epileptic child with phenobarbital-induced SJS was referred for the management of severe pain in relation to extensively decayed molar tooth and oral mucosal ulcerations. The patient was managed by withdrawal of phenobarbital and palliative treatment of the lesions.


How to cite this article:
Gaur S, Agnihotri R. Phenobarbital induced Stevens-Johnson syndrome in a child.Indian J Pharmacol 2012;44:531-532


How to cite this URL:
Gaur S, Agnihotri R. Phenobarbital induced Stevens-Johnson syndrome in a child. Indian J Pharmacol [serial online] 2012 [cited 2021 Dec 8 ];44:531-532
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2012;volume=44;issue=4;spage=531;epage=532;aulast=Gaur;type=0